Inscrição na biblioteca: Guest
Portal Digital Begell Biblioteca digital da Begell eBooks Diários Referências e Anais Coleções de pesquisa
Journal of Porous Media
Fator do impacto: 1.752 FI de cinco anos: 1.487 SJR: 0.43 SNIP: 0.762 CiteScore™: 2.3

ISSN Imprimir: 1091-028X
ISSN On-line: 1934-0508

Volumes:
Volume 24, 2021 Volume 23, 2020 Volume 22, 2019 Volume 21, 2018 Volume 20, 2017 Volume 19, 2016 Volume 18, 2015 Volume 17, 2014 Volume 16, 2013 Volume 15, 2012 Volume 14, 2011 Volume 13, 2010 Volume 12, 2009 Volume 11, 2008 Volume 10, 2007 Volume 9, 2006 Volume 8, 2005 Volume 7, 2004 Volume 6, 2003 Volume 5, 2002 Volume 4, 2001 Volume 3, 2000 Volume 2, 1999 Volume 1, 1998

Journal of Porous Media

DOI: 10.1615/JPorMedia.v21.i5.20
pages 405-422

A POROUS MEDIA MODEL OF ALVEOLAR DUCT FLOW IN THE HUMAN LUNG

Christopher T. DeGroot
Department of Mechanical and Materials Engineering, Western University, London, Ontario, N6A 5B9, Canada
Anthony G. Straatman
Department of Mechanical and Materials Engineering, Western University, London, Ontario, N6A 5B9, Canada

RESUMO

Prediction of air flow in the human lung is of great interest for many physiological applications. Recent advances in modeling such flows using computational fluid dynamics have included the development of porous media-based approaches that consider the small-scale airways and alveoli as a porous domain. This article presents a derivation of the governing equations relevant to flow in an alveolated duct based on the theory of volume-averaging as well as their closure. It is shown that the momentum closure problem reduces to that of a steady-state problem which is solved over a representative unit cell of an alveolated duct to predict its permeability. The modeling approach is validated against permeability predictions coming from transient simulations of flow in an expanding and contracting duct. Finally, analytical expressions for the velocity and pressure in an alveolated duct are derived and presented.


Articles with similar content:

FLOW PAST A POROUS SPHERE OF RADIALLY VARYING PERMEABILITY EMBEDDED IN ANOTHER POROUS MEDIUM
Special Topics & Reviews in Porous Media: An International Journal, Vol.8, 2017, issue 3
Vineet Kumar Verma, Pawan Kumar Dixit
MHD OSCILLATING FLOW OF GENERALIZED JEFFREY FLUID PASSING THROUGH A RECTANGULAR DUCT FILLED WITH POROUS MEDIUM
Journal of Porous Media, Vol.20, 2017, issue 7
Amir Khan, Il Hyo Jung, Gul Zaman
FULLY-DEVELOPED FLOW IN A RECTANGULAR CHANNEL OF FINITE ASPECT RATIO WITH ONE WALL BOUNDED BY A SATURATED POROUS MEDIUM
Energy and Environment, 1995, Vol.0, 1995, issue
A. Rashid A. Aziz , Kau-Fui Vincent Wong
A COMPARATIVE STUDY OF DRUG TRANSPORT BETWEEN THE HOMOGENEOUS AND VASCULATURE SOLID TUMOR
Journal of Porous Media, Vol.23, 2020, issue 1
Hanieh Niroomand-Oscuii, Pejman Shojaee
HYDRODYNAMIC PERMEABILITY OF A MEMBRANE OF POROUS CYLINDRICAL PARTICLE WITH VARYING PERMEABILITY: EFFECT OF STRESS JUMP CONDITION
Special Topics & Reviews in Porous Media: An International Journal, Vol.10, 2019, issue 2
Vineet Kumar Verma, Rajeev Kumar Verma